Thunderstorm Wind, Tripp
- When
- August 10, 7:25 PM MST
- Where
- Tripp County, Clearfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.167, -100.033
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 10, 7:12 PM MST, 13 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 812 PM MDT THU AUG 10 2006 .DISCUSSION...02Z SURFACE ANALYSIS SHOWS WEAK AREA OF LOW PRESSURE OVER THE NEBRASKA PANHANDLE...WITH INSTABILITY AXIS EXTENDING INTO NORTHEASTERN SOUTH DAKOTA. THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTH CENTRAL SOUTH DAKOTA...MOVING SOUTHEAST. THE THUNDERSTORM ACTIVITY WILL CONTINUE TO DECREASE IN INTENSITY AND WILL MOVE SOUTHEAST OF OUR FORECAST AREA SHORTLY AFTER MIDNIGHT CDT. THEN THE REST OF THE NIGHT WILL FEATURE MAINLY CLEAR SKIES AS DRY HIGH PRESSURE BUILDS OVER THE AREA. FRIDAY WILL BE WARM AGAIN AS UPPER RIDGE REMAINS OVER THE REGION. ANOTHER DISTURBANCE WILL CLIP THE AREA FRIDAY AFTERNOON AND EVENING...WITH BETTER CHANCES FOR STORMS...POSSIBLY SEVERE...BEING OVER NORTHWEST SD. HIGHS WILL AGAIN BE IN THE 90S TO AROUND 100 DEGREES. WEATHER PATTERN BECOMES MORE UNSETTLED OVER THE WEEKEND...BUT WITH A WELCOME COOLDOWN BY SUNDAY. A COLD FRONT WILL SLIDE THROUGH THE NORTHERN PLAINS ON SATURDAY. HIGHS ON SATURDAY WILL RANGE FROM THE 80S ACROSS NORTHERN AND WESTERN PARTS OF THE CWA...TO NEAR 100 ACROSS SOUTH CENTRAL SD. SOME THUNDERSTORMS WILL LIKELY DEVELOP IN THE VICINITY OF THE FRONT LATER IN THE DAY AND ALSO WITH UPPER LEVEL ENERGY BEHIND THE FRONT. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE INTO SUNDAY AS ANOTHER SHORTWAVE PASSES ACROSS. HIGHS ON SUNDAY WILL ONLY BE IN THE 70S AND 80S. EXTENDED...UPPER RIDGE BUILDS FOR THE FIRST PART OF NEXT WEEK...THEN MOVES OVER MISSISSIPPI VALLEY AS LONG WAVE TROF MOVES INLAND ACROSS THE ROCKIES AND FLOW BECOMES SW. SEVERAL SHORT WAVES COMING ACROSS SW FLOW WILL TRIGGER OCCASIONAL STORMS THROUGH THE PERIOD. LEE TROF INTENSIFIES...WITH THUNDERSTORMS DEVELOPING OVER THE BLACK HILLS TUES AFTERNOON...SPREADING ACROSS WRN SD IN THE EVENING...AND ANOTHER WAVE TRIGGERING THUNDERSTORMS WED AFTERNOON-EVENING. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL FOR MID WEEK. && AVIATION...SCATTERED THUNDERSTORMS WILL BE FOUND OVER SOUTH CENTRAL SOUTH DAKOTA THROUGH THE REST OF THE EVENING...OTHERWISE VFR CONDITIONS WITH MAINLY CLEAR SKIES WILL PREVAIL. && UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1042 AM MDT THU AUG 10 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-111300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1042 AM MDT (1142 AM CDT) THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING...WHILE A SURFACE TROUGH REMAINS IN PLACE ACROSS WESTERN SOUTH DAKOTA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH THE POSSIBILITY OF SOME OF THEM BECOMING SEVERE. THE AREAS WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL GENERALLY BE EAST OF A LINE FROM BUFFALO...TO RAPID CITY...TO PINE RIDGE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS THAT DO DEVELOP. ALSO...THE THUNDERSTORMS MAY BE SLOW MOVING...BRINGING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING FOR FAR NORTHWESTERN SOUTH DAKOTA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY AFTERNOON AND EVENING FOR SOUTH CENTRAL SOUTH DAKOTA. MULTIPLE UPPER LEVEL DISTURBANCES WILL BRING A CHANCE FOR THUNDERSTORMS TO VARIOUS PARTS OF THE AREA THROUGH SUNDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE ON FRIDAY AND SATURDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS. ON FRIDAY...THE AREA WITH THE BEST CHANCE FOR SEVERE WEATHER WILL BE FAR NORTHWESTERN SOUTH DAKOTA...PARTICULARLY NORTH OF A LINE FROM BISON TO REDIG. ON SATURDAY...THE AREA WITH THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH CENTRAL SOUTH DAKOTA... PARTICULARLY EAST OF A LINE FROM WHITE RIVER TO MISSION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 530 PM MDT THU AUG 10 2006 SDZ026-028-110030- CENTRAL BLACK HILLS-RAPID CITY- 530 PM MDT THU AUG 10 2006 AT 530 PM MDT...AN AREA OF GUSTY WINDS WAS LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BELLE FOURCHE RESERVOIR TO NEWELL TO ELM SPRINGS...MOVING TO THE SOUTHWEST. GUSTY WINDS OF 40 MPH ARE POSSIBLE. THESE WINDS WILL REACH VALE AROUND 530 PM MDT...NISLAND AROUND 535 PM MDT...HEREFORD AND FRUITDALE AROUND 540 PM MDT...CREIGHTON AND BEAR BUTTE AROUND 550 PM MDT...STURGIS AROUND 600 PM MDT. KURTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 535 PM MDT THU AUG 10 2006 SDZ012-025-031-072-073-110045- BUTTE-NORTHERN FOOT HILLS-PENNINGTON CO PLAINS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- 535 PM MDT THU AUG 10 2006 AT 530 PM MDT...AN AREA OF GUSTY WINDS WAS LOCATED ALONG A LINE EXTENDING FROM BELLE FOURCHE RESERVOIR TO VALE TO ELM SPRINGS...MOVING TO THE SOUTHWEST. GUSTY WINDS OF 40 MPH ARE POSSIBLE. THESE WINDS WILL REACH HEREFORD AND FRUITDALE AROUND 540 PM MDT... CREIGHTON AND BEAR BUTTE AROUND 550 PM MDT...BELLE FOURCHE AROUND 555 PM...STURGIS AROUND 600 PM MDT....SAINT ONGE AROUND 605 PM MDT. KURTH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
704 PM MDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 15 SE KADOKA 43.68N 101.30W
08/10/2006 M0.75 INCH JACKSON SD TRAINED SPOTTER
HAIL FELL FOR 15 TO 20 MINUTES
&&
GRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
746 PM MDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 N NORRIS 43.51N 101.20W
08/10/2006 E1.00 INCH MELLETTE SD PUBLIC
0705 PM TSTM WND GST 3 N NORRIS 43.51N 101.20W
08/10/2006 E60.00 MPH MELLETTE SD PUBLIC
&&
EKURTHThe North Platte radar (KLNX), 142 km away, was scanning. The volume nearest the first event began at 02:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529664.